BrainTalk Communities 10/2006-8/2011 Archives  

Go Back   BrainTalk Communities 10/2006-8/2011 Archives > Specific Neurological Conditions (A - L) > Epilepsy Forums

Reply
 
Thread Tools Display Modes
  #1  
Old 05-17-2009, 04:38 PM
lisa6wks lisa6wks is offline
Distinguished Community Member
 
Join Date: Oct 2006
Posts: 507
Default L-Carnitine and Depakote

Hi all,
Although I do not have seizures, I have chronic, they used to be almost daily migraines and one of the meds I take for them is depakote. As I am sure a lot of you know, depakote has a lot of not so pleasant side effects many of which I have. I put on weight I can't lose, I hurt and have no energy. However, the depakote is helping with the migraines so I don't want to stop taking it.

I had read that L-carnitine can help reverse some of the side effects of depakote so I am trying it to see what happens. Anyone else using it?

Lisa
Reply With Quote
  #2  
Old 05-17-2009, 04:42 PM
Lindybuzz Lindybuzz is offline
Distinguished Community Member
 
Join Date: Oct 2006
Posts: 685
Default

When I was on Depakote, I tried l-carnitine because of the weight gain but it didn't work for me. Seems to me (if memory serves me right) that Ted T's wife has taken it successfully. As with anything else, it seems to be one of those things that works for some but not for others. I would think that it would be worth a try though.
Reply With Quote
  #3  
Old 05-17-2009, 08:54 PM
Porkette Porkette is offline
Distinguished Community Member
 
Join Date: Oct 2006
Posts: 1,754
Default

Hi Lisa,
I took Depakote for yrs. but it caused me to lose weight I lost between 60 lbs. in 4 months while on the drug. My pharmacist told me that depakote can cause a person to either lose or gain weight as a side effect. I've never tried L-Carnitine but one thing you might want to watch for is bruises on your body. I noticed a lot of bruises on my body while on depakote and I found that it was from a low blood platlet level because the depakote was eating up all the platlets in my body so keep your eyes open and watch for any extra bruises on your skin. If you notice any call your Dr. immediately and request a complete blood count be done. Sorry I couldn't help you more. Here's wishing you the best of luck and May God Bless You!

Sue
Reply With Quote
  #4  
Old 05-18-2009, 08:03 PM
lisa6wks lisa6wks is offline
Distinguished Community Member
 
Join Date: Oct 2006
Posts: 507
Default

Thank you Lindy and Sue,
I hope it helps me, I will give it a couple of weeks and see what happens. Sue, I am already a major bruiser, so I will definitely watch out for that.

Thanks!
Lisa
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
acetyl L-carnitine 'Lissa+ Multiple Sclerosis 4 10-29-2008 09:11 AM
Depakote heyjude55 Trigeminal Neuralgia 0 10-28-2008 08:55 PM
Depakote heyjude55 Trigeminal Neuralgia 3 08-26-2008 11:37 AM
depakote ThePaintedMan Bipolar Disorder 4 06-11-2008 11:46 AM
Carnitine deficient 6t5frlane Vitamin and Mineral Deficiency 8 11-14-2006 09:10 AM


All times are GMT -4. The time now is 05:15 PM.


Powered by vBulletin® Version 3.8.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
BrainTalk Communities Incorporated